stop using Duragesic

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

rda
New Member


Date Joined Jul 2007
Total Posts : 14
   Posted 9/2/2008 1:02 PM (GMT -7)   
iam taking 100 mcg patch every 48 hrs. and 6 percets two 3 times a day can i quit taking the patch and take more of the percets and be alright? i could start keeping the patch on for the full 3 days that would be a start wouldn't it. i have a lot of percets and only a few patchs. also i need to find a new doc. mine has up and left. he just left office is close.
 
thanks to all of you.

hurting
Regular Member


Date Joined Jun 2008
Total Posts : 59
   Posted 9/2/2008 5:43 PM (GMT -7)   

nono  NO!  you cannot cold turkey from the patch.  it is very dangerous to do so.  you need to wean down VERY slowly!!!  you must find another doc asap that can wean you....i'm not a doc, but have withdrawn from fent...i hate to tell you that it isn't fun.  i wish that i would have had my xanax during that time.  i'm not trying to scare you, but PLEASE don't consider cold turkey-ing from this! 


Degenerative Disc Disease, bulging discs (3) in low back, fibromyalgia, depression, anxiety
Kadian, Vicodin ES, xanax, Lexapro, Adderall
 
"The most important work you and I will ever do will be within the walls of our own home."
--Harold B. Lee
 
"We are human beings, not human doings.  Be in the now."
--Sarah Susanka
 


rda
New Member


Date Joined Jul 2007
Total Posts : 14
   Posted 9/3/2008 1:11 AM (GMT -7)   
thanks for the info. the percets want help at all. i'm sure i can find a doc. to help me. but i was hoping i could take the percets to get me off of the patchs. they want help at all. so i change them every 48 hrs. now you think i could make them last for the 72 hrs. or would that be to hard on me. your right iam not looking forward to this. have been taking them for 2 years now and would just like to take the percets now. anyway thanks.

hurting
Regular Member


Date Joined Jun 2008
Total Posts : 59
   Posted 9/3/2008 4:39 AM (GMT -7)   

that might be a start....

i'm curious to know why you are trying to come off them?  are they managing your pain or do you fear you won't find someone to RX them?  and if the percs don't do anything, then what?  just wondering...

 


Degenerative Disc Disease, bulging discs (3) in low back, fibromyalgia, depression, anxiety
 
 
"The most important work you and I will ever do will be within the walls of our own home."
--Harold B. Lee
 
"We are human beings, not human doings.  Be in the now."
--Sarah Susanka
 


Tirzah
Veteran Member


Date Joined Jul 2008
Total Posts : 2282
   Posted 9/3/2008 8:05 AM (GMT -7)   
rda,

You can check with your pharmacist whether you can cut the patches in 1/2 or 1/3rds to make them last longer. I didn't tolerate the patch well (I OD'ed on it and was getting sick every 15min. or so) & I seem to remember that my doc said something about that the brand name patches can NOT be cut, but the generic patches can. That was a couple years back, though, so better to double check.

Also, might be a good idea that you had about leaving them on for the full 72 hours. I thought that was how long they were supposed to last anyways, but maybe there was a medical reason why you had to switch them out sooner so really, I don't know.

"H" is right about trying to find a doc ASAP. If you explain your situation to their office, maybe they can even figure some way to help you out -- get you in with a prescribing nurse or give you advice about how to make your current meds last or something. The main thing is to at least find a way to step down. Hopefully you still have a PCP & can ask him/her for help in the interim. The PCP may or may not write you for narcs, but at least you can get something to help with the w/d's and hopefully some guidance on stepping down the dose safely until you can find a new PM.

The prob with percocets is that they work more like a roller coaster where you will get a lot of meds in your system, then it will drop sharply. The Duragesic patch is programmed to give you a low steady dose of the meds. If you go that route, you will likely have a really rough time stepping back down to the Duragesic. Plus, it's generally not such a good idea to be taking more than what's been prescribed to you. Your doc knows what's generally safe for your body weight. Withdrawal can be dangerous to be sure, but usually you see it getting worse & can call 911. Overdosing can hit you quickly & knock you out before you ever have a chance to call for help. Please be safe & find yourself a doctor ASAP -- even if that means going to a clinic to get help.

take care,
frances

hurting
Regular Member


Date Joined Jun 2008
Total Posts : 59
   Posted 9/3/2008 8:10 AM (GMT -7)   
i was on the generic "fentanyl" patch and it could NOT be cut...very dangerous.  it will release too much too fast.  i can't speak of any  other brand

Degenerative Disc Disease, bulging discs (3) in low back, fibromyalgia, depression, anxiety
 
 
"The most important work you and I will ever do will be within the walls of our own home."
--Harold B. Lee
 
"We are human beings, not human doings.  Be in the now."
--Sarah Susanka
 


PAlady
Veteran Member


Date Joined Nov 2007
Total Posts : 6795
   Posted 9/3/2008 11:47 AM (GMT -7)   
Dear Rda,
Welcome to the forum. I'm not sure I've ever had a chance to welcome you before. But please be aware that we're here for support, not medical advice. And trying to change or withdraw from your medicaiton without medical supervision can be dangerous, as some have mentioned. I don't think you should be doing any of this on your own. Please, let a doctor who has your complete medical history supervise this, and then use us for support.

PaLady

rda
New Member


Date Joined Jul 2007
Total Posts : 14
   Posted 9/3/2008 8:42 PM (GMT -7)   
thanks for the welcome. but i just want off the patch, and these can't be cut its the whole thing. patches die out in about 48 hrs after that there not much good. iam just getting tire of being hook up to these things its been two years. i just want to see how much i really hurt. i will be going in for a nother sug. on my leg that is supose to get rid of a lot of my leg pain. there going to put a bigger rod down my leg. but will still have all the back and arm and neck pain to deal with. i have a doc i will be going to the one that put me on all this stuf two years ago atfer the acc.

d2parrotperson
Regular Member


Date Joined Aug 2008
Total Posts : 320
   Posted 9/4/2008 8:07 AM (GMT -7)   
Hi rda! I'm on the 50mcg patch. Yeah, cutting it would be a very, very bad thing! Indeed, a deadly thing. I cannot tolerate a higher # that 50mcg. I get bad reactions. I am also on oxycodone. One thing. If you can get some Clonodine, do so. In a higher dose it is a blood pressure drug. On a tiny 1mg dose it increases the effects of narcotics. It also helps you sleep and it helps with withdrawal.

I stopped my patches 2-3 months ago. I left a patch on for 5-6 days, so I was still getting a tiny dose. I could not sleep, and felt a bit anxious, but it wasn't horrible; besides the no sleeping thing. The clinic gave me clonidine to increase the narcotic effect. I looked it up online and saw it helps with withdrawals too. BTW, I did not tell them I stopped the patch, which could be dangerous. I had to stop to make sure I could. I have a need to make sure I'm not totally dependant on drugs, so I test once in awhile. I'm not recommending this BTW. It's only me. I also didn't think it was helping me anymore, because my pain level was so high.

Anyway. The Clonidine took away the insomnia immediately. I still had the little bit of anxiousness during the day, but I just had to diddle my legs all day, if you know what I mean. I didn't have the freaking out anxiety. My pain level soared though. After a few weeks, trying to get by on the oxycodone and baclofen (muscle relaxer), I ahd to go back to the patches. The pain was way too much to handle.

I AM NOT recommending doing this. But if you're determinded to do it. Be careful. Have patches on hand in case you cna't take it. Your PC should eb able to give you more while you wait for a pain clinic appt. All the best!
150mg Azathioprine, Lomotil, Iron, Nexium 2/day, Fentanyl patch, Oxycodone, Baclofin
Crohn's, Fibromyalgia, Several bulging discs, Bone spurs, Osteoarthritis, Osteopenia, Reflux, Stenosis, Strictures, Dengenerating facet joints
2 resections
 
Stephanie
When I am weak, then am I strong

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 5:46 AM (GMT -7)
There are a total of 2,734,006 posts in 301,165 threads.
View Active Threads


Who's Online
This forum has 151301 registered members. Please welcome our newest member, BrisaMeadows.
287 Guest(s), 8 Registered Member(s) are currently online.  Details
cupcakespinkgal, Fl Drifter, AngelsmamaDorseysdaughter, reminder, Stanislav, exqualls, SharonZ, JesperTrottier


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer